Annals of Functional Analysis

A max version of Perron--Frobenius theorem for nonnegative tensor

Hamid Reza Afshin and Ali Reza Shojaeifard

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we generalize the max algebra system of nonnegative matrices to the class of nonnegative tensors and derive its fundamental properties. If $\mathbb{A} \in \Re_ + ^{\left[ {m,n} \right]}$ is a nonnegative essentially positive tensor such that satisfies the condition class NC, we prove that there exist $\mu \left( \mathbb{A} \right)$ and a corresponding positive vector $x$ such that $\mathop {\max }\limits_{1 \le{i_2}\cdots {i_m} \le n} \left\{ {{a_{i{i_2}\cdots {i_m}}}{x_{{i_2}}}\cdots {x_{{i_m}}}} \right\}=\mu \left( \mathbb{A} \right) x_i^{m - 1},\,\,\,\,i = 1,2,\cdots ,n.$ This theorem, is well known as the max algebra version of Perron--Frobenius theorem for this new system.

Article information

Source
Ann. Funct. Anal., Volume 6, Number 3 (2015), 145-154.

Dates
First available in Project Euclid: 17 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.afa/1429286038

Digital Object Identifier
doi:10.15352/afa/06-3-12

Mathematical Reviews number (MathSciNet)
MR3336911

Zentralblatt MATH identifier
1325.15021

Subjects
Primary: 15A18: Eigenvalues, singular values, and eigenvectors
Secondary: 15A69: Multilinear algebra, tensor products 74B99: None of the above, but in this section

Keywords
Perron--Frobenius theory max algebra nonnegative tensor

Citation

Afshin, Hamid Reza; Shojaeifard, Ali Reza. A max version of Perron--Frobenius theorem for nonnegative tensor. Ann. Funct. Anal. 6 (2015), no. 3, 145--154. doi:10.15352/afa/06-3-12. https://projecteuclid.org/euclid.afa/1429286038


Export citation

References

  • R. Bapat, A max version of the Perron-Frobenius theorem, Proceedings of the Sixth Conference of the International Linear Algebra Society (Chemnitz, 1996). Linear Algebra Appl. 275/276 (1998), 3–18.
  • K.C. Chang, K. Pearson and T. Zhang, Perron–Frobenius theorem for nonnegative tensors, Commun. Math. Sci 6 (2008), no. 2, 507–520.
  • S. Friedland, S. Gaubert and L. Han, Perron–Frobenius theorem for nonnegative multilinear forms and extensions, Linear Algebra Appl 438 (2013), 738–749.
  • S. Gaubert and J. Gunawardena, The Perron–Frobenius theorem for homogeneous, monotone functions, Trans. Amer. Math. Soc 356 (2004), 4931–4950.
  • L.H. Lim, Singular values and eigenvalues of tensors, a variational approach, in: Proceedings 1st IEEE International Workshop on Computational Advances of Multitensor Adaptive Processing (CAMSAP '05), 1 (2005), 129–132.
  • V. Loan, Future directions in tensor based computation and modeling, NSF Workshop Report in Arlington, Virginia, USA, 2009. (Available at http://www.cs.cornell.edu/cv/TenWork/Home.htm).
  • K. Pearson, Essentially positive tensors, Int. J. Algebra 4 (2010), no. 9-12, 421–427.
  • L. Qi, Eigenvalues of a real supersymmetric tensor. J. Symbolic Comput 40 (2005), 1302–1324.
  • J.Y. Shao, A general product of tensors with applications, Linear Algebra Appl 439 (2013), 2350–2366.
  • Y. Yang and Q. Yang, Further results for Perron–Frobenius theorem for nonnegative tensors, SIAM J. Matrix Anal. Appl 31 (2010), 2517–2530.